Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS Tallahassee, FL

June 14, 2001Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 14, 2001, 4:57 PM CDT for Washington County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2001, 4:57 PM CDT (21:57 UTC)
Expired
Jun 14, 2001, 5:45 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1622 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1622 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 142158
SVRTLH
FLC133-142245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN FLORIDA

* UNTIL 545 PM CDT...

* AT 457 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTH OF POPLAR HEAD...
  OR ABOUT 3 MILES NORTHEAST OF VERNON...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUSAU BY 500 PM CDT...
  POPLAR HEAD BY 520 PM CDT...
  CHIPLEY...CHIPLEY MUNI AIRPORT BY 545 PM CDT...

THE MAIN THREXAT FROM THIS STORM IS LARGE HAIL ABOUT THE SIZE OF 
DIMES.


LAT...LON 3072 8572 3056 8561 3077 8544 3082 8554
          3076 8560

.END

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:31 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 14, 2:31 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT THU JUN 14 2001

A WELL DEFINED SEA-BREEZE FRONT THIS AFTN IS LIGHTING UP THE LOCAL
88-DS WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE STORMS WILL
CONTINUE TO LIFT NORTH INTO SE AL AND SW GA WARRANTING THE MENTION
OF EVENING POPS IN TONIGHT'S FCST. EXPECT MOST CONVECTION TO
DISSIPATE RAPIDLY AFTER SUNSET. ELSE...MODELS CONTINUE TO PROG A
RETURN TO DRIER DAYS DESPITE THE APPROACH OF A COLD FRONT THIS
WEEKEND. AVN MODEL HAD BEST HANDLE ON POSITION AND INTENSITY OF THE
LOW ASSOCIATED WITH REMNANTS OF ALLISON SO WL LEAN TOWARDS AVN FOR
FCST. SFC HI CENTERS IN NRN GULF FRI PRODUCING MORE OF A WEST WIND
FRI WHICH IS STILL FAVORABLE FOR SEA BREEZE TRIGGERED TSTMS WITH
CONVERGENCE GREATEST OVER THE INLAND COUNTIES. THE AXIS OF THE
WEAKENING UPPER TROUGH WILL SWING ACROSS THE AREA FRI WITH A BROAD
UPPER RIDGE BUILDING IN FROM THE WEST. A WEAKENING COLD FRONT WILL
APPROACH THE AREA SATURDAY MORNING AND TRY TO PUSH THROUGH THE CWA
SAT AFTN. DESPITE THE MOIST AND UNSTABLE AIRMASS OVER THE AREA ONLY
SLGT CHC TO CHC POPS INDICATED IN GUIDANCE. AVN TAKES FRONTAL
BOUNDARY THROUGH THE CWA SUN AND THEN STALLS IT ACROSS THE COASTAL
WATERS. NO FIRE WEATHER CONCERNS UNTIL LATER IN THE WEEKEND BEHIND
THE FRONT WHEN DRIER AIR IS EXPECTED TO FILTER IN. NO MARINE
HIGH-LIGHTS THIS FCST PERIOD AS HIGH PRESSURE HANGS ON OVER THE
WATERS UNTIL SATURDAY.

EXTENDED...NORTH WINDS SUNDAY WILL VEER TO EASTERLY ON TUE AND SELY
ON WED. NO RAIN IS EXPECTED SUN WITH SLGT CHC POSSIBLE LATE MON AND
A RETURN TO CLIMATOLOGICAL CHANCES AFTER TUE.

PRELIMINARY NUMBERS...

TYLH  071/094 071/094 2323
PFN  076/089 076/088 1213
DHN  072/092 072/092 2323
ABY  072/094 072/093 2323
VLD  071/095 072/093 2323

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MME

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.